fingers going numb alot!

By nanya22 Latest Reply 2011-03-16 11:24:18 -0500
Started 2010-08-07 13:57:56 -0500

i have recently had my fingers going numb. does anyone know what is causing it and how i can fix it.?it. There is no certain time it happens its all the time. I go back to doc in a month. but can this be from my diabetes/

8 replies

kittenpurr1 2011-03-15 23:52:50 -0500 Report

Hi, I was recently diagnosed with diabetes on Jan.25 this year. About 3 weeks ago, I woke up- hand was numb, it stayed that way this was on a Sunday morning, I was going to see the Nurse Practioner on Tuesday, so I waited to ask her, she told me it was carpal tunnel from the diabetes. At first my fingers wouldn't move, then by Tuesday, I could get 2 of them to raise a bit higher. So, I have seen 2 doctors now, and it is confirmed it's carpal tunnel, a result from diabetes. So, they wanted to do a nerve conduction test to see how much damage is there. My blood pressure was to high on the day the test was scheduled for, they thought I was going into congestive heart failure, I have so much fluid. No congestive heart failure, thank goodness. I have been swollen up since November. I think it's a reaction to the pain medication I am on. I am now on 80 mgs. of Lasix a day, which can cause a sugar spike. This fluid has to come off, it's bad- shoes don't fit. Clothes feel like they are starting to eat into me, after a while. My feet have a tingle every now and then. So, do talk to your doctor about this. It goes all the way up to the shoulder, and has even started causing some pain in my shoulder blade. Diabetes can contribute to so many things, anything new- discuss with your doctor. You can try to shake your hand out, that hasn't worked for me. I was told by the doctor to do that. I have had some serious cramps in my toes.

jayabee52 2011-03-16 11:24:18 -0500 Report

There are other diuretics than lasix. My Jem lost part of her hearing and had to wear hearing aids because her Drs prescribed too much lasix for her to handle. She had CHF & COPD so she had to get fluid from around her heart and off her lungs. I didn't know her at the time she had taken so much lasix so didn't ask her symptoms. But I know she told me it was from too much lasix and she had to wear hearing aids. Oh to make things worse, she was blind. So she culdn't see and had trouble hearing. A "delightful" combination!

GabbyPA 2010-08-08 18:24:36 -0500 Report

I tend to agree with Harlen. Do you type a lot on the computer? Do you lift things a lot? Many things can cause that issue. What you might want to do is start writing it down when it happens and what you are doing when it does. This might help when you go to visit your doctor to see what might be causing it.

Harlen 2010-08-07 20:52:12 -0500 Report

They told me that it was neuropathy too but it just didnt ring true to me that it would come on like it did.So I whent and had my hands tested for carpltunle I know I didnt spell it right lol and thats what it is for me and it is eairly sivere
so I will be going in and having first one rist then the other so check it out befor you give it up to neuropathy
Best wishes

MAYS 2010-08-07 14:25:15 -0500 Report

It's possible that you can be developing neuropathy which is simply nerve disease, a result of uncontrolled, high glucose levels.
Neuropathy normally develops in the feet first in the form of numbness, tingling and\or burning sensations.

Getting your diabetes under control will help, if it's now a major problem there are medications that can be prescribed by your doctor for this.
Discuss the numbness with your doctor.


debbyc749 2011-03-15 23:25:19 -0500 Report

Lyrica is a drug that is used.also for restless syndrome.didn't work for me. hope you find something

Next Discussion: im back »